Opuscula Math. 28, no. 1 (2008), 73-82

Opuscula Mathematica

Porous sets for mutually nearest points in Banach spaces

Chong Li
Józef Myjak

Abstract. Let \(\mathfrak{B}(X)\) denote the family of all nonempty closed bounded subsets of a real Banach space \(X\), endowed with the Hausdorff metric. For \(E, F \in \mathfrak{B}(X)\) we set \(\lambda_{EF} = \inf \{\|z - x\| : x \in E, z \in F \}\). Let \(\mathfrak{D}\) denote the closure (under the maximum distance) of the set of all \((E, F) \in \mathfrak{B}(X) \times \mathfrak{B}(X)\) such that \(\lambda_{EF} \gt 0\). It is proved that the set of all \((E, F) \in \mathfrak{D}\) for which the minimization problem \(\min_{x \in E, z\in F}\|x - z\|\) fails to be well posed in a \(\sigma\)-porous subset of \(\mathfrak{D}\).

Keywords: minimization problem, well-posedness, \(H_{\rho}\)-topology, \(\sigma\)-porous set.

Mathematics Subject Classification: 41A65, 54E52, 46B20.

Full text (pdf)

  • Chong Li
  • Zhejiang University, Department of Mathematics, Hangzhou 310027, P. R. China
  • Józef Myjak
  • AGH University of Science and Technology, Faculty of Applied Mathematics, al. Mickiewicza 30, 30-059 Cracow
  • Received: 2007-04-02.
  • Revised: 2007-06-09.
  • Accepted: 2007-06-12.
Opuscula Mathematica - cover

Cite this article as:
Chong Li, Józef Myjak, Porous sets for mutually nearest points in Banach spaces, Opuscula Math. 28, no. 1 (2008), 73-82

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.